How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Owen Your Own Question
Dr Owen
Dr Owen, Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 55754
Experience:  Board certified Ob/Gyn
18703594
Type Your OB GYN Question Here...
Dr Owen is online now

"Hi. Im taking provera progesterone 10mg a day for 10 days,

Resolved Question:

"Hi. I'm taking provera progesterone 10mg a day for 10 days, with a 14 day break. I'm taking them for irregular periods/consistent spotting. I'm currently on my 7th day of provera (2nd month) and i have just started some spotting/breakthrough bleeding. So does that mean i should stop taking it now, or continue taking until the 10 days are finished? Thank you
Submitted: 3 years ago.
Category: OB GYN
Expert:  Dr Owen replied 3 years ago.

Dr Owen :

Hello

Dr Owen :

YES - stop the provera now so that you can have a full period -

Dr Owen :

usually taking the provera for at most 5 to 7 days is all you really ever need

Customer:

I'm not sure if it is a period because my last period finished just 2 weeks ago.

Dr Owen :

okay - well the Provera will cause Progesterone withdrawal which is a period -

Dr Owen :

so yes stop the provera that you are on.

Customer:

Ok. I have 2 more months course to take after this month, so do i continue my next course 16 days after today (first day of my period) and stop taking them if bleeding occurs again in the future?

Dr Owen :

when you take provera - and then plan to stop it - it will cause a WIthdrawal bleed - that is normal - and once you start to spot - that is an indication to stop

Dr Owen :

You can start your next course about 14 to 21 days from now - really up to you - You just make it convenient for you

Dr Owen :

and when you start to bleed - just stop again for another 14 to 21 days -

Dr Owen :

That should help you

Dr Owen :

I wish you well

Dr Owen :

Please click on EXCELLENT

Dr Owen :

Thank you

Customer:

Just one more question. I didn't actually plan to stop taking it. The bleeding just started during my 10 day course. so does that make a difference or mean something is wrong?

Dr Owen :

No it does not mean anything - it is common to have breakthrough bleeding with progesterone - it is seen all the time

Customer:

And this is classed as a period?

Dr Owen :

Yes - that is what a period is - Progesterone 'withdrawal' that is all a period is

Dr Owen :

I wish you well

Dr Owen :

Please click on EXCELLENT for helping you

Dr Owen :

thank you

Customer:

Thank you so much. I will write down the info you have given me and click excellent. Thank you again.

Dr Owen :

YOu are welcome

Dr Owen :

thank you

Dr Owen :

Hello

Dr Owen :

You promised to click on EXCELLENT

Dr Owen :

Please be true to your word

Dr Owen :

thank you

Dr Owen and other OB GYN Specialists are ready to help you